Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Pregnant, pain and leg swelling after tetanus injection, prescribed Mega CV 625mg, Crocin, Rantac. Safe?

Hi, I am 6 months pregnant. I was given Tetnus injection 2 days back but it started to swell and pain. The pain is now almost covering my left leg. Its difficult to walk and the pain is severe. I consulted my doctor, she told that the injection was injected incorrectly and prescribed the following medicines for 3 days Mega CV 625 Mg 1-1 Crocin 500 mg 1-1 Rantac 150 Mg 1-1 But Then i consulted another gynaec, she told me i should not take any antibiotics at this stage. I am confused what should i do. Please help
Asked On : Tue, 5 Jun 2012
Answers:  2 Views:  407
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Critical Care Specialist 's  Response
I am not sure why would he prescribe antibiotic from the 1st place to treat tetanus shot reaction unless there was an abscess at the site of the shot then it should be drained ..yes it is not recommended not to take antibiotic in pregnancy especially in 1st 3 month but at 6 month most of the vital organs has been formed so if there is a need for it it could be taken ..another thing is that amoxacillin which is from the pencilin family is considered to be safe to certain degree in pregnancy
Answered: Tue, 5 Jun 2012
I find this answer helpful
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Thanks for query,
This is quite unfortunate event happened with you.
It is possible that you might get forming abscess which is very distressing situation.
As you have got 6 months pregnancy there is not much problem taking some safe antibiotics.
During first trimester any antibiotic or unnecessary medicine should be avoided.
So after consulting your Obst. you may take safe antibiotic like amoxicilln.
Otherwise once abscess is formed it is very distressing position.
Ok and bye.

Answered: Tue, 5 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor